The milk-alkali syndrome is a well-documented consequence of excessive calcium and alkali intake first recognized in association with early 20th century antacid regimens. The syndrome became rare after widespread implementation of modern peptic ulcer disease therapies. With recent trends in osteoporosis therapy coupled with widely available calcium-containing supplements, the milk-alkali syndrome has reemerged as an important clinical entity. Our case illustrates a patient who self-medicated his peptic ulcer disease with a regimen resembling a common early 20th century dyspepsia regimen. When superimposed upon chronic high calcium supplementation, the patient became acutely ill from the milk-alkali syndrome. When taken to excess, or used inappropriately, medications and supplements ordinarily considered beneficial, can have harmful effects. Our case underscores the importance of obtaining a thorough medication history including use of over-the-counter supplementation.